1 doctor weighed in:

After i was stable for 2 years on 125mg Synthroid (thyroxine) s, became very hyperthyroid. Lowered to 100mg, and free T4 still going up. What could be the reason?

1 doctor weighed in
Dr. David Sneid
Internal Medicine - Endocrinology

In brief: Most likely

Your need for replacement decreased, which can happen over time, particularly if you lose weight.
Need to change dose is more common if you are receiving generic replacement which is less reliable and can vary from company to company and batch to batch. You can also have a nodule begin to over secrete hormone or transient increase in levels with thyroid inflammation. Check w/your doctor.

In brief: Most likely

Your need for replacement decreased, which can happen over time, particularly if you lose weight.
Need to change dose is more common if you are receiving generic replacement which is less reliable and can vary from company to company and batch to batch. You can also have a nodule begin to over secrete hormone or transient increase in levels with thyroid inflammation. Check w/your doctor.
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
13 years in practice
16M people helped
Continue
100,000 doctors available